Alert archive / Iowa / Flash Flood Warnings in 2024

Flash Flood Warning 2, NWS Des Moines, IA

May 20, 2024Hancock County, Kossuth County, Winnebago County, Iowa

NWS Des Moines, IA issued this flash flood warning at May 20, 2024, 11:16 PM CDT for Hancock County, Kossuth County, Winnebago County, Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2024, 11:16 PM CDT (04:16 UTC)
Expired
May 21, 2024, 5:09 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Hancock County, IA, Kossuth County, IA, Winnebago County, IA

The radar

The Des Moines radar (KDMX), 161 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 12:00 AM CDTRAIN 3.4Algona, IA3.4 inches of rain reported at the Algona Wastewater Plant. Rain ongoing at report time. Relayed via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 4.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

262 
WGUS53 KDMX 210416
FFWDMX
IAC081-109-189-211015-
/O.NEW.KDMX.FF.W.0002.240521T0416Z-240521T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Des Moines IA
1116 PM CDT Mon May 20 2024

The National Weather Service in Des Moines has issued a

* Flash Flood Warning for...
  Northern Hancock County in north central Iowa...
  Southern Kossuth County in north central Iowa...
  Southern Winnebago County in north central Iowa...

* Until 515 AM CDT.

* At 1116 PM CDT, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  2 and 3 inches of rain have fallen. Additional locally heavy 
  rainfall of 2 or more inches is possible overnight.  Flash 
  flooding is expected to begin shortly or may already be occurring 
  in low lying areas.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Algona, Forest City, Britt, Union Slogh, Eagle Lake, West Bend, 
  Burt, Whittemore, Titonka, Wesley, Leland, Crystal Lake, Woden, 
  Duncan, Miller, Hayfield, St. Benedict, Irvington, Sexton and 
  Hutchins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4336 9354 4309 9363 4301 9397 4291 9442
      4291 9444 4318 9444 4330 9404 4332 9404

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

REV
2 follow-up statements
817 
WGUS73 KDMX 210721
FFSDMX

Flash Flood Statement
National Weather Service Des Moines IA
221 AM CDT Tue May 21 2024

IAC081-109-189-211015-
/O.CON.KDMX.FF.W.0002.000000T0000Z-240521T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IA-Kossuth IA-Winnebago IA-
221 AM CDT Tue May 21 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM CDT EARLY THIS 
MORNING FOR NORTHERN HANCOCK, SOUTHERN KOSSUTH AND SOUTHERN 
WINNEBAGO COUNTIES...

At 221 AM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 3 
and 5 inches of rain have fallen. Flash flooding is ongoing or 
expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Algona, Forest City, Britt, Union Slogh, Eagle Lake, West Bend, 
  Burt, Whittemore, Titonka, Wesley, Leland, Crystal Lake, Woden, 
  Duncan, Miller, Hayfield, St. Benedict, Irvington, Sexton and 
  Hutchins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4336 9354 4309 9363 4301 9397 4291 9442
      4291 9444 4318 9444 4330 9404 4332 9404

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

REV
501 
WGUS73 KDMX 211009
FFSDMX

Flash Flood Statement
National Weather Service Des Moines IA
509 AM CDT Tue May 21 2024

IAC081-109-189-211019-
/O.CAN.KDMX.FF.W.0002.000000T0000Z-240521T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock IA-Kossuth IA-Winnebago IA-
509 AM CDT Tue May 21 2024

...FLASH FLOOD WARNING FOR NORTHERN HANCOCK, SOUTHERN KOSSUTH AND 
SOUTHERN WINNEBAGO COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

The threat of flash flooding has ended, however, flooding will 
persist through the day with water being reported over several roads 
as of 5 am.

&&

LAT...LON 4336 9354 4309 9363 4301 9397 4291 9442
      4291 9444 4318 9444 4330 9404 4332 9404

$$

Dodson

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 20, 8:25 PM CDT, 2 hours 51 minutes earlier. Its key messages:

  • Storms will develop this evening and continue overnight into Tuesday morning. Severe storms are possible with wind as the main hazard. Flash flooding is also a concern with the overnight and Tuesday morning storms.
  • Strongest storms are forecast Tuesday afternoon into evening. Tornadoes, damaging wind, and large hail are all concerns with a Moderate Risk (level 4 of 5). Localized heavy rain may enhance any flood concerns lingering from Tuesday morning.
Area forecast discussion, May 20, 8:25 PM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
825 PM CDT Mon May 20 2024

.KEY MESSAGES...

- Storms will develop this evening and continue overnight into
  Tuesday morning. Severe storms are possible with wind as the
  main hazard. Flash flooding is also a concern with the
  overnight and Tuesday morning storms.

- Strongest storms are forecast Tuesday afternoon into evening.
  Tornadoes, damaging wind, and large hail are all concerns
  with a Moderate Risk (level 4 of 5). Localized heavy rain may
  enhance any flood concerns lingering from Tuesday morning.

&&

.UPDATE...
Issued at 825 PM CDT Mon May 20 2024

Some uncertainty regarding the southernmost location of possible
heavy rainfall overnight into early Tuesday. Subjective H850
analysis shows remnant upper level boundary sitting over central
Iowa with strong H850 front across northern Kansas and southern
Nebraska. Storms are congealing into an eventual MCS over
southeast Nebraska and are anticipated to drift east northeast
overnight. Any cold pool development may keep the area farther
south; as shown by a few HRRR runs today. In that event, higher
rainfall totals would arch from southwest Iowa northeast across
Central to northeast sections by 17z. A lot to digest and much
of tomorrows storm evolution will depend on how quickly the
synoptic forcing overcomes the overnight mesoscale forcing. With
all that, have expanded the FFA for portions of southwest to
south central given Sunday nights higher rainfall there already.

&&

.DISCUSSION...
Issued at 301 PM CDT Mon May 20 2024

All is quiet across Iowa early this afternoon as the thermal ridge
has sent temperatures into the upper 70s and mid 80s. Off to the
west the leading shortwave is sweeping across the central plains,
quickly noted in GOES imagery across South Dakota. By this evening,
after 7 pm, storms will develop across Iowa with this wave.
With the later onset, storms are expected to be elevated in nature
with wind as the primary severe threat. ML CAPE exceeds 2000 J.kg
through the late evening and overnight, along with 0-6 km shear
over 30 kts. The low level jet increases across the area
overnight which will help to fuel storms through the overnight
and lasting into Tuesday morning.

As we move into Tuesday morning the severe threat will diminish with
increase hydrologic concerns. Training storms overnight may
develop, which would result in multiple rounds of rain over the
same areas. Additionally, storms are expected to be efficient
rain producers with deep warm cloud layers and good deep
moisture transport into the area. PWATs exceed 1.5-2" through
the period. Antecedent conditions include near normal soil
moisture and river levels (rather than exception dry conditions
which have plagued the area previously). With heavy rain
overnight and into Tuesday morning flash flood problems are
possible for areas that see training storms, especially in urban
areas. A quick check for flash flood warnings before the
morning commute would be worthwhile. Additional details on the
possible hydrologic response is available in the Hydro
discussion below.

Expect to see a bit of a break in convection late morning to midday
before the next round of convection swings across the area from
west to east in early afternoon to early evening. The
environmental parameter space is primed for robust convection,
which led to the upgrade to a Moderate (level 4 of 5) Risk
issued by SPC for tomorrow. CAPE exceeds 3000 J/kg with deep
layer shear over 50 kts, supporting initial discrete supercell
development. With LCLs around 600m in the soundings and the sig
tornado parameter at 2-4 tornadoes are a risk, especially with
initial convection. Perhaps working against the tornado set up
is the relatively straight hodographs. If anything it would
squash longer duration tornadic storms and worth monitoring. As
the storms grow upscale into a line expect robust storms with
wind and hail worthy of elevated tags. Models also indicate a
strongly wrapped up system which may set up a wake low scenario.
What could mitigate convection tomorrow? The morning convection
may work over the atmosphere with less time for recovery. And
perhaps the morning storms will push the boundary south, and
shift the more robust axis out of the area. While both scenarios
are possible, the risk for severe storms is substantial
tomorrow. The mesoscale environment will be monitored closely
tomorrow for impact to storm development and mode. Worth noting,
additional thunderstorms on Tuesday afternoon could exacerbate
any flooding that does occur on Tuesday morning.

Wednesday and Thursday should be quieter before another system moves
into the area by Friday.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 645 PM CDT Mon May 20 2024

Active with higher end storms next 24 hours. Scattered -TSRA may
impact FOD/MCW through 06z, then more widespread area of TSRA
with moderate rain through 13-14z FOD/MCW/ALO/DSM. Potential for
bow echo MCS to track into central/eastern Iowa aft 12z. Will
need to be ready. HIRES models having difficulty on placement,
but I80 north to US20 corridor the most likely. Aft 18z, some
additional tornado threat with PM storms through 00z. /rev

&&

.HYDROLOGY...
Issued at 301 PM CDT Mon May 20 2024

Just as our last high water and flood event has wound down recently
it looks as if we will enter another one in short order.

Before proceeding it should be stressed that the hydrologic response
will depend heavily on the amount, location and timing of the
rainfall forecast over the next few days. Having said that, the
hydrologic response described below is based on the best information
we have at the present time.

Heavy rainfall last night led to elevated soil moisture values
across southeastern 1/2 to 2/3rds of the CWA and especially from the
Osceola to Grinnell/Montezuma area. SAC-SMA soil moisture saturation
values in that area are as high as 40-60%. Flash flood potential
typically increases markedly once values approach or exceed 50% so
we will have to keep an eye on those areas tonight. That being said,
heavy rain across the CWA tonight may lead to flash flooding
concerns elsewhere due to the potential rainfall rates as well as
the sheer amounts of potential rainfall. Flash flooding will remain
a concern into Tuesday and Tuesday night due to the expected
continuing rainfall.

Concern then turns to rises on area rivers. Our latest official
river forecasts as of this morning incorporate QPF through 12Z
Tuesday. With additional rainfall expected beyond that time frame,
the rivers may indeed rise beyond what is presently shown in our
official river forecasts. Latest QPF ensemble hydrographs (which
incorporate up to 72 hrs of probabilistic QPF) are suggesting
significant rises will occur on area rivers especially in the Des
Moines (mainly above Saylorville Lake), Raccoon and Cedar/Iowa river
basins including their tributaries. The most likely scenario at this
time would be rises to within a few feet of flood stage with a
couple locations possibly exceeding flood stage with the crests
occurring within the two to seven days depending on location.
Additional rain is possible beyond the next few days and our longer-
range hydrologic tools are suggesting additional rises further out
are possible.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 1 AM CDT Tuesday through Tuesday evening for
IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>083-092.

&&

UPDATE...REV
DISCUSSION...Hagenhoff
AVIATION...REV
HYDROLOGY...Zogg
Hazardous weather outlook, May 20, 3:39 PM CDT, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
339 PM CDT Mon May 20 2024

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-212045-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
339 PM CDT Mon May 20 2024

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Scattered thunderstorms are expected to develop over portions of
western Iowa during the early evening, with additional storms
moving in from the west during the early morning hours Tuesday.
Although a tornado cannot be ruled out, large hail and damaging
winds are the most likely threats with the stronger storms. Flash
flooding is also possible with these storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms from overnight are expected to linger into Tuesday
morning with damaging winds and flash flooding the primary
threats. Additional storms are expected to develop during the
afternoon with tornadoes, damaging winds, flash flooding, and
large hail all possible.

Additional thunderstorm chances return at times Friday and
through the weekend. The severe weather potential for these days
will be better determined in the coming days.

.SPOTTER INFORMATION STATEMENT...

Spotters will likely be needed at times through Tuesday.

Castillo/Ansorge

In the hours before

Local storm report, May 20, 9:56 PM CDT, 1 hour 20 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
956 PM CDT Mon May 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     Hail             Titonka                 43.24N 94.04W
05/20/2024  M1.00 Inch       Kossuth            IA   Fire Dept/Rescue

            Time estimated from radar.

&&

AB
Local storm report, May 20, 9:59 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
959 PM CDT Mon May 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 PM     Hail             Curlew                  42.98N 94.74W
05/20/2024  M0.88 Inch       Palo Alto          IA   Emergency Mngr

            Time estimated from radar.

&&

AB
Local storm report, May 20, 10:01 PM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1001 PM CDT Mon May 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     Hail             Mallard                 42.94N 94.68W
05/20/2024  E1.75 Inch       Palo Alto          IA   Public

            Slightly larger than golfball size. Time
            estimated from radar.

&&

AB
Special weather statement, May 20, 10:20 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1020 PM CDT Mon May 20 2024

IAZ005>007-016-017-210345-
Cerro Gordo IA-Kossuth IA-Winnebago IA-Worth IA-Hancock IA-
1020 PM CDT Mon May 20 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WORTH...
SOUTHEASTERN KOSSUTH...NORTHERN HANCOCK...NORTHWESTERN CERRO GORDO
AND SOUTHEASTERN WINNEBAGO COUNTIES THROUGH 1045 PM CDT...

At 1019 PM CDT, Doppler radar was tracking a strong thunderstorm over
Algona. This thunderstorm was nearly stationary.

HAZARD...Half inch hail and additional heavy rainfall of one to two
         inches.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible. Ponding of
         water on roadways, low visibilities, and rises in small
         streams and creeks.

Locations impacted include...
Algona, Forest City, Garner, Britt, Eagle Lake, Clear Lake, Ventura,
Wesley, Leland, Crystal Lake, Woden, Duncan, Miller, Hayfield, St.
Benedict, Irvington, Sexton, Hutchins, Pilot Knob State Park, and
McIntosh Woods State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Iowa.

&&

LAT...LON 4292 9430 4315 9433 4338 9349 4314 9339
TIME...MOT...LOC 0319Z 248DEG 2KT 4308 9420

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Jimenez
Special weather statement, May 20, 10:40 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1040 PM CDT Mon May 20 2024

IAZ015-023-210415-
Palo Alto IA-Pocahontas IA-
1040 PM CDT Mon May 20 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN POCAHONTAS AND
SOUTHWESTERN PALO ALTO COUNTIES THROUGH 1115 PM CDT...

At 1039 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Silver Lake to near Albert City to 4 miles
northeast of Newell. Movement was east at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail and additional
         rainfall up to one inch.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Ponding of water on roadways, low visibilities,
         and rises in small streams and creeks.

Locations impacted include...
Emmetsburg, Pocahontas, Laurens, Silver Lake, Rush Lake, Five Island
Lake, Fonda, Mallard, Ayrshire, Havelock, Plover, Varina, Curlew,
Pocahontas Municipal Airport, and Emmetsburg Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Iowa.

&&

LAT...LON 4312 9461 4281 9463 4256 9467 4256 9475
      4257 9492 4311 9491
TIME...MOT...LOC 0339Z 268DEG 14KT 4300 9489 4283 9492 4267 9496

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Jimenez
Local storm report, May 20, 10:44 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
1044 PM CDT Mon May 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0921 PM     Hail             Mallard                 42.94N 94.68W
05/20/2024  E2.00 Inch       Palo Alto          IA   Public

            Corrects previous hail report from Mallard.
            Slightly larger than golfball size. Time
            estimated from radar.

&&

AB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:25 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXPalo Alto, Pocahontas50 min
May 20, 8:48 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago42 min
May 20, 9:12 PM CDTRiver Flood WatchDMXBlack Hawk24 hr
May 20, 9:13 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXHumboldt, Kossuth, Palo Alto, Pocahontas37 min
May 20, 9:30 PM CDTSevere Thunderstorm WarningDMXHancock, Winnebago, Worth22 min
May 20, 10:20 PM CDTSpecial Weather StatementDMXHancock25 min
May 20, 10:35 PM CDTSevere Thunderstorm WarningDMXKossuth25 min
May 20, 10:40 PM CDTSpecial Weather StatementDMXPalo Alto, Pocahontas35 min
May 20, 11:02 PM CDTSevere Thunderstorm WarningDMXPalo Alto, Pocahontas28 min
May 20, 11:30 PM CDTSpecial Weather StatementDMXCarroll30 min
May 20, 11:34 PM CDTSpecial Weather StatementDMXGuthrie26 min
May 20, 11:58 PM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 2 more36 min
May 21, 12:06 AM CDTSpecial Weather StatementDMXPocahontas24 min
May 21, 12:10 AM CDTSpecial Weather StatementDMXHancock35 min
May 21, 1:09 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford66 min
May 21, 1:20 AM CDTSevere Thunderstorm WarningDMXJasper, Polk40 min
May 21, 2:15 AM CDTSpecial Weather StatementDMXAudubon, Guthrie60 min
May 21, 2:32 AM CDTSpecial Weather StatementDMXBlack Hawk, Tama28 min
May 21, 2:38 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Butler, Grundy, Hardin37 min
May 21, 2:56 AM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler49 min
May 21, 3:09 AM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin, Wright8 hr
May 21, 3:22 AM CDTSevere Thunderstorm WarningDMXCarroll, Crawford, Sac38 min
May 21, 3:26 AM CDTFlash Flood WarningDMXAdair, Audubon, Cass, Guthrie8 hr
May 21, 4:12 AM CDTSpecial Weather StatementDMXPolk33 min
May 21, 4:22 AM CDTFlash Flood WarningDMXBoone, Dallas, Greene, Guthrie, Jasper, Marshall and 2 more7 hr
May 21, 5:09 AM CDTAreal Flood WarningDMXHancock, Kossuth, Winnebago14 hr
May 21, 5:25 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama50 min
May 21, 5:51 AM CDTSevere Thunderstorm WarningDMXJasper, Poweshiek, Tama39 min
May 21, 6:18 AM CDTSevere Thunderstorm WarningDMXPoweshiek, Tama42 min
May 21, 6:26 AM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama5 hr
May 21, 6:28 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCarroll, Crawford, Sac47 min
May 21, 6:51 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Cass, Crawford, Guthrie54 min
May 21, 7:07 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXCass23 min
May 21, 7:24 AM CDTTornado WarningDMXAdair, Cass36 min
May 21, 7:29 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXAdair, Audubon, Cass, Guthrie46 min
May 21, 7:35 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor40 min
May 21, 8:05 AM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison55 min
May 21, 8:41 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXDallas, Madison, Polk, Warren64 min
May 21, 8:57 AM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Grundy, Hardin, Marshall, Tama2 hr
May 21, 9:26 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Marshall, Polk, Poweshiek and 2 more64 min
May 21, 10:09 AM CDTRiver Flood WarningDMXCass15 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXWebster9 hr
May 21, 11:14 AM CDTRiver Flood WatchDMXPolk5 days
May 21, 11:14 AM CDTRiver Flood WatchDMXDallas, Greene4 days
May 21, 11:14 AM CDTRiver Flood WatchDMXBoone, Hamilton, Webster47 hr
May 21, 11:14 AM CDTRiver Flood WarningDMXTama8 days
May 21, 11:14 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek46 min
May 21, 11:16 AM CDTAreal Flood WarningDMXBlack Hawk, Bremer, Butler, Franklin, Grundy, Hardin and 6 more24 hr
May 21, 11:54 AM CDTSevere Thunderstorm Warning Considerable damage threatDMXPoweshiek21 min
May 21, 1:38 PM CDTSevere Thunderstorm WarningDMXCrawford52 min
May 21, 2:18 PM CDTSevere Thunderstorm WarningDMXSac29 min
May 21, 2:28 PM CDTSevere Thunderstorm WarningDMXAdams, Audubon, Cass62 min
May 21, 2:30 PM CDTSevere Thunderstorm WarningDMXAudubon, Calhoun, Carroll, Crawford, Sac45 min
May 21, 2:52 PM CDTTornado WarningDMXAdams, Cass18 min
May 21, 2:55 PM CDTTornado WarningDMXAdair, Adams, Cass, Union50 min
May 21, 2:57 PM CDTFlash Flood WarningDMXAdair, Audubon, Carroll, Cass, Crawford, Greene and 1 more6 hr
May 21, 3:07 PM CDTTornado WarningDMXAdair, Adams, Madison, Taylor, Union53 min
May 21, 3:11 PM CDTSevere Thunderstorm Warning Considerable damage threatDMXAudubon, Boone, Calhoun, Carroll, Greene, Guthrie and 1 more49 min
May 21, 3:13 PM CDTTornado WarningDMXAudubon, Cass, Greene, Guthrie22 min
May 21, 3:20 PM CDTRiver Flood WarningDMXPolk7 hr
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTRiver Flood WarningDMXPolk4 days
May 21, 3:26 PM CDTTornado Warning Tornado observedDMXAdair, Adams, Madison, Union49 min
May 21, 3:31 PM CDTSevere Thunderstorm Warning Destructive damage threatDMXBoone, Greene, Hamilton, Webster, Wright44 min
May 21, 3:33 PM CDTTornado WarningDMXRinggold, Taylor, Union42 min
May 21, 3:35 PM CDTTornado Warning Tornado observedConsiderable damage threatDMXAdair, Dallas, Guthrie, Madison40 min
May 21, 3:40 PM CDTTornado Warning Tornado observedDMXAdair, Adams, Dallas, Madison, Ringgold, Union50 min
May 21, 3:55 PM CDTTornado WarningDMXClarke, Madison, Ringgold, Union, Warren50 min
May 21, 3:58 PM CDTTornado WarningDMXClarke, Decatur, Lucas, Ringgold, Union, Warren47 min
May 21, 4:01 PM CDTSevere Thunderstorm WarningDMXBoone, Greene, Guthrie, Hamilton, Webster44 min
May 21, 4:03 PM CDTTornado WarningDMXBoone, Hamilton, Webster42 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXBoone, Clarke, Dallas, Decatur, Lucas, Madison and 4 more64 min
May 21, 4:11 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth, Winnebago, Worth49 min
May 21, 4:15 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Franklin, Hancock, Worth, Wright45 min
May 21, 4:19 PM CDTTornado WarningDMXBoone, Dallas, Polk, Story41 min
May 21, 4:25 PM CDTSevere Thunderstorm WarningDMXBoone, Franklin, Grundy, Hamilton, Hardin, Marshall and 2 more50 min
May 21, 4:30 PM CDTTornado WarningDMXJasper, Madison, Polk, Warren45 min
May 21, 4:43 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Jasper, Marion, Marshall, Polk and 2 more47 min
May 21, 4:46 PM CDTTornado WarningDMXFranklin, Grundy, Hamilton, Hardin17 min

Nearby

Flash Flood Warnings in Iowa, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.